Login      Sign Up
 

Q. I am developing withdrawal symptoms of Paroxetine. Please help.


Image: I am developing withdrawal symptoms of Paroxetine.  Please help.

Hi doctor,

I am a 26 year old male, and I am a doctor. From the past year, I have been suffering from delayed onset sleep disorder, I sleep at 4 AM and wake up after noon. I saw a psychiatrist, and he put me on Melatonin, Modafinil, and Zolfresh. But I am still unable to sleep at the desired time, and pressure of studies has put me into depression. I was unusually weepy, and it was difficult to concentrate. I saw a doctor again, and he put me on Sertraline, explaining that the symptoms were actually due to depression. I was prescribed Paroxetine 25 mg CR by another psychiatrist. I did not take them and suffered from depression for six months. I was finally convinced by a counselor to take the drug. I started with Pexep CR 25 mg every night, and I took it for two months regularly. My depressive symptoms were greatly resolved, but my sleep cycle was not helped at all. A few day before, I read about chronotherapy for delayed phase sleep disorder and wanted to give it a try. I practiced the schedule for seven days and was sleeping fine but, I stopped taking Paroxetine after taking half tablets for seven days. From past 4 to 5 days, I have been experiencing vivid dreams with awakenings. While awake, my head seems to spin every 10 to 15 minutes for 4 to 5 seconds, which is disturbing. I am unable to concentrate on studies, which is putting me through anxiety and weepy phases. I know these are withdrawal symptoms of Paroxetine, but I do not want to go back to that drug. I am fine, and the only issue I have is delayed sleep phase onset insomnia. Please help me with withdrawal symptoms and treatment for delayed sleep phase onset insomnia. Thank you.


Related Questions:
Is it alright to take sleep medicines for eight months at a stretch?
How to get relief from nose block?
What can be the reason for lack of sleep and weight gain?
 

Dr. Awadhesh P Singh Solanki
MBBS., MD
Psychiatry

Hi,

Welcome to icliniq.com.

Thanks for this query.

  • I can understand your concern regarding your delayed onset insomnia. Sleep is very important for a good mental health. Sleep disturbances can cause depression and vice versa
  • I have read your history carefully. You are suffering from insomnia, which is causing depression. After correction of your insomnia, your depression will improve. Presently, you are suffering from Paroxetine withdrawal. Sudden stopping of this medicine is the reason.
  • SSRI (selective serotonin reuptake inhibitor) should be tapered slowly. I suggest you try some mouth dissolving Benzodiazepines like Clonazepam, whenever needed, to reduce the withdrawal symptoms.
  • For your insomnia, I will suggest you go for polysomnography to rule out other possibilities. If you want to attain proper circadian rhythm, I will suggest you maintain proper sleep hygiene. Do morning exercises. Do not take coffee in the evening. Your bed should be used for sleep only. Avoid using the internet before sleep. Drink plenty of water. And do not take naps in the morning.

Hope my answer helped you. Regards.

For more information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Do antidepressants cause low sex drive?
Query: Hi doctor, I have no sex drive whatsoever and cannot obtain an orgasm. Please help.  Read Full »
Dr. Ashok Kumar Choudhary
Geriatrician

Answer: Hi, Welcome to icliniq.com. I read your query with due interest and understand your concerns. Low sex drive is a common symptom for variety of medical and psychiatric disorders. Before I speculate anything about it I need you to answer few questions in detail. Mention the duration of the problem? W...  Read Full »
 
Can I take antidepressants only when needed and not continuously?
Query: Hello doctor, I have depression. But for some reason, I do not want to take antidepressants. I have been taking it for the past one year. And have stopped it. But sometimes I get very depressed. Can I take my antidepressant like Desvenlafaxine sometimes? As needed? Or maybe any other antidepressant ...  Read Full »
Dr. Vishal Anilkumar Gandhi
Psychiatrist

Answer: Hi, Welcome to icliniq.com. You have not mentioned the severity of your depression. If you have the first episode of depression. and you were stable on medication for more than six months then you can try to stop the medication. But if you have again depression then you need to take medication. Y...  Read Full »
 
Will missing a dose of Lorazepam cause serious symptoms?
Query: Hello doctor,I have been taking Lorazepam for 25 years. The last four years I am taking 4 mg daily. 2 mg at night for sleep and the other two split in the day. I only had two today and do not have any for tonight. I will pick up my prescription in the morning. I am concerned if me going from 4 to 2 ...  Read Full »
Dr. Sagar Ramesh Makode
Cardiologist

Answer: Hello, Welcome to icliniq.com. It will cause some symptoms like tremors, anxiety, lack of sleep tonight, but serious side effects will probably not occur especially if the dose is taken in the late afternoon or evening. Usually, symptoms onset occurs after 24 hours of stopping the drug and I gues...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Dolo 650 MG Tablet - Uses | Dosage | Side Effects | Drug Warnings and Precautions
Dolo 650 is the most common medicine used during a fever and to relieve mild to moderate pain. Because of the tablets ab ...Read more »
I had vaginal bleeding after passage of big clot. What is it?
Hello doctor, My period came on the first of last month. 22 days later, my breasts were hurting. I was cramping but the ...Read more »
I have pain in neck, hand, and weakness due to degenerative changes. Please help.
Hello doctor, I am diagnosed with the degenerative changes in the cervical and many more things. I am attaching the MRI ...Read more »